Local Regularity of the Minimum Time Function
- 309 Downloads
We consider the minimum time problem of optimal control theory. It is well known that under appropriate controllability type conditions the minimum time function has an open domain of definition and is locally Lipschitz on it. Thus, it is differentiable almost everywhere on its domain. Furthermore, in general, it fails to be differentiable at points where there are multiple time optimal trajectories and its differentiability at a point does not guarantee continuous differentiability around this point. In this paper, however, we show that, under some regularity assumptions, the nonemptiness of proximal subdifferential of the minimum time function at a point implies its continuous differentiability on a neighborhood of this point.
KeywordsHamiltonian systems Conjugate times Maximum principle Minimum time function
Mathematics Subject Classification49N60 49J15 49K15
Partial support by the European Commission (FP7-PEOPLE-2010-ITN, Grant Agreement no. 264735-SADCO) is gratefully acknowledged. The second author expresses his thanks to the Institut de Mathématiques de Jussieu at Université Pierre and Marie Curie, Paris for the hospitality during his secondment.
- 4.Marino, F. A.: Optimal control problems for differential inclusions. Ph.D thesis, University of Rome Tor Vergata (2012)Google Scholar
- 5.Cannarsa, P., Sinestrari, C.: Semiconcave Functions, Hamilton–Jacobi Equations and Optimal Control. Birkhauser, Boston (2004)Google Scholar
- 12.Pignotti, C.: Rectifiability results for singular and conjugate points of optimal exit time problems. J. Math. Anal. Appl. 270, 681–708 (2002)Google Scholar